MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 12MM X 42CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 12MM X 42CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLF181242
Medical Device Problem Codes Unraveled Material (1664); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode: krd/hcg.Initial reporter phone: (b)(6).The initial reporter email address was not reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure targeting an aneurysm with the following dimensions: 15mm x 10mm x 12mm at the splenic artery, the 12mm x 42cm deltafill 18 coil (dlf181242 / s13829) was chosen as the fifth coil to be placed.Deltafill 18 coil was delivered to the target lesion but with 3cm remaining, the coil could no longer be inserted.The physician attempted to pull the coil back into the microcatheter to reposition the microcatheter, but the coil became unraveled and prematurely detached in the microcatheter.The microcatheter was removed and the coil was replaced.The procedure was completed after the coil replacement.It was reported that there were no kinks in the microcatheter that may have contributed to the coil becoming unraveled; there was no resistance between the guidewire and the microcatheter when the target site was being accessed, and no resistance at any time during the coil advancement through the microcatheter.There was no report of any patient injury or complication.It was reported that the product is not available to be returned for evaluation.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (s13829) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product and concomitant microcatheter available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure targeting an aneurysm with the following dimensions: 15mm x 10mm x 12mm at the splenic artery, the 12mm x 42cm deltafill 18 coil (dlf181242 / s13829) was chosen as the fifth coil to be placed.Deltafill 18 coil was delivered to the target lesion but with 3cm remaining, the coil could no longer be inserted.The physician attempted to pull the coil back into the microcatheter to reposition the microcatheter, but the coil became unraveled and prematurely detached in the microcatheter.The microcatheter was removed and the coil was replaced.The procedure was completed after the coil replacement.It was reported that there were no kinks in the microcatheter that may have contributed to the coil becoming unraveled; there was no resistance between the guidewire and the microcatheter when the target site was being accessed, and no resistance at any time during the coil advancement through the microcatheter.There was no report of any patient injury or complication.It was reported that the product is not available to be returned for evaluation.

Brand Name
DELTAFILL18 12MM X 42CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8809484
Report Number3008114965-2019-01081
Device Sequence Number13533293
Product Code KRD
UDI-Device Identifier10886704077121
UDI-Public10886704077121
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberDLF181242
Device Lot NumberS13829
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2019
Initial Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1